MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC daVinci 5; Vision Side Cart

INTUITIVE SURGICAL, INC daVinci 5; Vision Side Cart
Model Number 380746-46
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted abdonimoperineal resection procedure, the operating room staff called intuitive surgical inc.(isi) technical support engineers (tse) to state the left eye image was split on both surgeon side console (ssc) 1 and 2.The customer replaced the endoscope, but the issue remained.At the time of the call the customer was unable to power cycle the system due to active bleeding from the renal artery.It was reported that the bleeding from the renal artery started prior to the reported event; however, the split image on the left eye did cause it to take longer to suture the artery and stop the bleeding.The estimated blood loss was not provided; however, it was reported the patient received 3 units of blood and was admitted intubated to the intensive care unit (icu) post-operatively.After the bleeding was controlled a second call was made to isi tse and it was stated the staff was able to perform a hard power cycle to the system; however, the endoscope would not initiate.A second hard power cycle was performed, and an image was produced for a few moments before it was lost.Tse reviewed live system logs and saw an error from tower fiber port 1 going to ssc 2.Tse asked that the caller remove the blue fiber cable from ssc 2 and saw that ssc 1 was disconnected.The caller stated that the consoles are "daisy chained" and ssc 2 was not connected.The staff powered on the system and experienced the same error for console not connected to system.Tse asked the caller to move the blue fiber cable from the current console to the other one, but caller was unable to do so.The decision was made to convert the procedure to another da vinci 5 system.There was a delay of greater than 30 minutes.The surgeon stated the system did not cause the bleeding event "but had a failure that delayed control of bleeding and lengthened the case time as we rebooted the system several times and ultimately brought over a second tower and console from another or." the surgeon stated the patient is morbidly obese, otherwise they may have made the decision to convert to an open procedure.However, it was reported that once the bleeding was under control, it was worth the prolonged delay to troubleshoot the system.The patient's weight, surgical position, and length of surgery were the reasons they were admitted to the icu intubated overnight.The patient was successfully extubated the following day and had an unremarkable post-operative course.The patient is currently doing well.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse replaced top left blue pigtail fiber cable on the common compute controller (ccc).The fse replaced the top left fiber cable for the fiber port, which resolved the issue.The fse restarted the system three times, performed system verification, and confirmed that the system was ready for use.The system was tested and verified as ready for use.The complaint was confirmed based on field evaluation.

Brand Name
daVinci 5
Common Device Name
Vision Side Cart
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50175050
Report Number2955842-2026-34529
Device Sequence Number18613655
Product Code NAY
UDI-Device Identifier00886874119662
UDI-Public(01)00886874119662
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K232610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number380746-46
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/13/2026
Supplement Date Received by Manufacturer09/03/2026
Initial Report FDA Received Date08/07/2026
Supplement Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown